Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 439, NWS Paducah, KY

September 26, 20124 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Sep 26, 2012, 3:27 PM CDT for 4 counties in Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2012, 3:27 PM CDT (20:27 UTC)
Expired
Sep 26, 2012, 3:55 PM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, IL, Massac County, IL, Pulaski County, IL, Union County, IL

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-503 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WUUS53 KPAH 262027
SVRPAH
ILC087-127-153-181-262115-
/O.NEW.KPAH.SV.W.0439.120926T2027Z-120926T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT WED SEP 26 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN SOUTHERN ILLINOIS...
  NORTHWESTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
  NORTHEASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...

* UNTIL 415 PM CDT.

* AT 325 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR DONGOLA...OR 9 MILES SOUTHEAST OF
  ANNA...MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  VIENNA...KARNAK...NEW COLUMBIA...CYPRESS...BELKNAP...BUNCOMBE AND
  SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3756 8873 3732 8873 3727 8918 3748 8924
TIME...MOT...LOC 2027Z 256DEG 36KT 3735 8912
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
459 
WWUS53 KPAH 262046
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT WED SEP 26 2012

ILC127-153-262056-
/O.CAN.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/
MASSAC IL-PULASKI IL-
346 PM CDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PULASKI AND
NORTHWESTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873
TIME...MOT...LOC 2046Z 237DEG 24KT 3743 8901

$$

ILC087-181-262115-
/O.CON.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/
JOHNSON IL-UNION IL-
346 PM CDT WED SEP 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 415 PM CDT...

AT 344 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
7 MILES WEST OF VIENNA...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873
TIME...MOT...LOC 2046Z 237DEG 24KT 3743 8901
WIND...HAIL 60MPH <.50IN

$$
008 
WWUS53 KPAH 262055
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT WED SEP 26 2012

ILC087-181-262105-
/O.CAN.KPAH.SV.W.0439.000000T0000Z-120926T2115Z/
JOHNSON IL-UNION IL-
355 PM CDT WED SEP 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION AND JOHNSON
COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3734 8908 3750 8914 3756 8873 3735 8873
TIME...MOT...LOC 2055Z 237DEG 24KT 3746 8895

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 12:31 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 26, 12:31 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT WED SEP 26 2012

.UPDATE...
ISSUED AT 1226 PM CDT WED SEP 26 2012

UPDATED AVIATION SECTION FOR THE 18Z TAF ISSUANCE.

&&

UPDATE ISSUED AT 700 AM CDT WED SEP 26 2012

NOT HAVING A LOT OF FUN TRYING TO KEEP UP WITH CONVECTIVE TRENDS
EARLY THIS MORNING. LOOKS LIKE PERIODS OF THUNDERSTORMS WILL
CONTINUE TO STREAM ACROSS PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE FINAL
DISTURBANCE IN THE PROCESSION WILL HOPEFULLY BRING AT LEAST A
TEMPORARY END TO THE PARADE OF STORMS FROM MID MORNING INTO THE
EARLY AFTERNOON FROM WEST TO EAST. WILL HAVE TO MONITOR THE I-64
CORRIDOR CLOSELY FOR FLOODING POTENTIAL.

NOT A LOT OF CONFIDENCE IN THE MODELS FOR THIS AFTERNOON AND
BEYOND. IT IS LOGICAL TO THINK THAT THUNDERSTORMS WOULD REDEVELOP
THIS AFTERNOON TO THE IMMEDIATE SOUTH/EAST OF THIS MORNINGS TRACK.
WHICH WOULD CATCH MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS
AND NORTHWEST KENTUCKY. NOT SURE IF THE PURCHASE WILL GET WET OR NOT.

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 353 AM CDT WED SEP 26 2012

AS MCV/S CONTINUE TO PARADE ALONG INTERSTATE 64 THIS MORNING...THE
FOCUS FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE OVER THE
NORTHERN OR NORTHWESTERN HALF OF THE AREA. THE MOST SIGNIFICANT
MCV IS JUST WEST SOUTHWEST OF KSTL AS OF 0830Z. TIED POP TRENDS TO THIS
FEATURE AND TRIED TO TIME IT EASTWARD ALONG THE NORTHERN BORDER OF
THE AREA THROUGH 18Z.

HAVE LIKELY POPS SPREADING BACK EAST ACROSS SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA THROUGH DAYBREAK. TRIED TO PUSH THE BEST POPS
OFF TO THE NORTHEAST OF THE AREA THIS AFTERNOON...BUT STRUNG OUT
MINIMAL LIKELY POPS FROM NORTHERN PORTIONS OF SOUTHEAST MISSOURI
EASTWARD THROUGH THE EVANSVILLE TRI STATE THROUGH THE AFTERNOON.
WILL HAVE TO MONITOR THE I-64 CORRIDOR FOR FLOODING POTENTIAL AS
EACH BAND OF HEAVY RAINFALL MOVES OVER THIS REGION.

AS AN UPPER LEVEL DISTURBANCE ROTATES EASTWARD THROUGH THE GREAT
LAKES TODAY...THE LOW-LEVEL JET WILL WEAKEN OVER OUR REGION. BY
TONIGHT A NARROW BAND OF ZONAL FLOW IN THE MID AND UPPER LEVELS
WILL BE STREAMING OVER THE FOUR STATE REGION...AND A WEAK SURFACE
BOUNDARY WILL BE OVER THE NORTHERN HALF OF THE AREA. GIVEN THE
WEAKER LOW-LEVEL FLOW/FORCING WOULD EXPECT OVERALL COVERAGE OF
CONVECTION TO DWINDLE TONIGHT. KEPT THE FOCUS IN THE NORTH NEARER
THE FORECAST FRONTAL POSITION...BUT HELD POPS TO 50 OR LESS.

FOR THURSDAY AND THURSDAY NIGHT KEPT THE FOCUS ALONG AND NORTH OF
THE FORECAST FRONTAL POSITION...AND HELD POPS TO 40 OR LESS. ON
FRIDAY THE MODEL CONSENSUS IS FOR ANOTHER UPPER-LEVEL WAVE TO
DESCEND THROUGH THE GREAT LAKES AND PUSH THE FRONT AND MOST OF THE
LOW-LEVEL MOISTURE SOUTH OF THE REGION. STILL HAVE CHANCE
POPS...BUT THE EMPHASIS IS OVER SOUTHEAST MISSOURI...WHERE THE
MOISTURE IS LESS LIKELY TO BE SCOURED OUT.

TEMPERATURES WILL BE TRICKY AGAIN...WITH THE POTENTIAL FOR 90
DEGREES SOUTH OF THE FRONT WHERE SIGNIFICANT INSOLATION OCCURS. OF
COURSE WHERE IT REMAINS CLOUDY ALL DAY...TEMPERATURES WILL
STRUGGLE TO REACH 80 DEGREES. GENERALLY STAYED AT OR ABOVE WARMEST
GUIDANCE IN THE SOUTH TODAY...AND TRENDED TOWARD CONSENSUS IN THE
NORTH. DID NOT STRAY TOO FAR FROM GUIDANCE THURSDAY AND
FRIDAY...AS THE ENTIRE AREA MAY WELL BE CLOUDY/WET ALL DAY.
CONSENSUS WAS ALSO FOLLOWED CLOSELY FOR LOWS TONIGHT AND THURSDAY
NIGHT.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 353 AM CDT WED SEP 26 2012

FOR FRIDAY NIGHT AND INTO THE WEEKEND...WE WILL BE DEALING WITH AN
UPPER LOW WHICH STARTS OFF IN EASTERN CANADA AT THE START OF THE
PERIOD...WHICH MEANDERS SOUTH AND EVENTUALLY ENDS UP IN NEW ENGLAND
BY 12Z MONDAY. THE GOOD THING IS...WE ARE FINALLY SEEING SOME MODEL
CONSISTENCY WITH REGARDS TO THIS UPPER LOW SYSTEM. THE UPPER FLOW
PATTERN TURNS FROM ZONAL TO NORTHWESTERLY AND STAYS THAT WAY MOST OF
THE WEEKEND.

THE SPECIFICS FOR THE SENSIBLE WEATHER ITEMS STARTING ON FRIDAY
NIGHT...INCLUDE A CONTINUED CHANCE FOR SOME SHOWERS AND
STORMS...MAINLY ACROSS OUR SOUTHERN ZONES (SOUTHEAST MO/WEST KY) DUE
TO SOME UPPER LEVEL ENERGY ROUNDING THE BASE OF THE TROUGH THAT WILL
BE DEEPENING OVER THE AREA. THE GFS IS A LITTLE MORE ROBUST WITH
MOISTURE/QPF...ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. THE 12Z
ECMWF IS NOT AS EXCITED ABOUT THE PROSPECTS OF ANY RAINFALL...AS IT
KEEPS THE BETTER MOISTURE SOUTH OF US. HOWEVER...THE 00Z ECMWF IS
MORE IN LINE WITH THE GFS/S THINKING...AND AT LEAST HAMMERS THE
SOUTHERN HALF OF THE AREA WITH ENOUGH QPF TO WARRANT SOME HIGHER
CHANCE POPS.

BY SATURDAY...THE SFC HIGH THAT WAS SITTING OVER THE MIDWEST AND
GREAT LAKES REGION BEGINS TO SINK SOUTH AND TRIES TO SCOUR THINGS
OUT THROUGHOUT THE DAY. COULD SEE SOME LINGERING SHOWERS IN THE FAR
SOUTH DURING THE MORNING...BUT MODEL CONSENSUS IS BEGINNING TO
IMPROVE AND IT APPEARS AS THOUGH THE SKIES SHOULD GRADUALLY CLEAR
FROM NORTH TO SOUTH ACROSS THE REGION AND THE DRYING TREND WILL
CONTINUE INTO SATURDAY NIGHT. WITH NORTHWEST FLOW ALOFT AND LITTLE
MOISTURE TO WORK WITH...EVEN IF WE DID HAVE SOME PERTURBATIONS TO
WORRY ABOUT...THEY SHOULD NOT AMOUNT TO ANYTHING. TEMPERATURES
SHOULD BE RATHER PLEASANT...IF YOU LIKE 70S...AS NORTHEASTERLY FLOW
DOMINATES FOR MUCH OF THE EXTENDED PERIOD. NO REAL SURGE OF WARMER
AIR OR POCKETS OF COLD AIR TO WORRY ABOUT. LOOKS LIKE WE COULD WARM
UP BY AROUND TUESDAY...AND GET CLOSE TO 80 DEGREES IN A FEW PLACES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1226 PM CDT WED SEP 26 2012

VFR CONDITIONS SHOULD PREVAIL EARLY AT ALL SITES ALTHOUGH A
VCSH/VCTS IS POSSIBLE AFTER 20Z. SHOWER AND THUNDERSTORM CHANCES
WILL INCREASE FROM 06Z ON WITH THE POSSIBILITY OF MVFR CIGS AND
VSBYS IN THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS AOB 10 KTS WILL
BECOME VARIABLE AOB 5 KTS BY 06Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...MY
Hazardous weather outlook, Sep 26, 12:58 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1258 PM CDT WED SEP 26 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271800-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1258 PM CDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS
THE WESTERN AND NORTHERN SECTIONS OF THE QUAD STATE REGION. SMALLER
CHANCES OF THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE
AREA THIS AFTERNOON AND EVENING...HOWEVER THERE IS A SLIGHT RISK
THAT SOME STORMS MAY BECOME SEVERE GENERALLY EAST OF A LINE FROM
MCLEANSBORO TO METROPOLIS ILLINOIS TO MURRAY KENTUCKY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS
THAT BECOME SEVERE.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
TONIGHT. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT LOCALLY HEAVY
RAINFALL WILL CONTINUE TO BE A CONCERN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING.
SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL
BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JP

In the hours before

Local storm report, Sep 26, 11:03 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1103 AM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ENE PETERSBURG        38.50N 87.26W
09/26/2012  M3.22 INCH       PIKE               IN   COCORAHS

            TWENTY FOUR HOUR RAINFALL TOTAL ENDING AT 7 AM CDT.

&&

K. SMITH
Special weather statement, Sep 26, 1:13 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT WED SEP 26 2012

MOZ100-107>109-261900-
BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO-
113 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE...NORTHEASTERN
RIPLEY...SOUTHEASTERN CARTER AND NORTHERN BUTLER COUNTIES IN
SOUTHEAST MISSOURI UNTIL 200 PM CDT...

AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ABOUT 15 MILES WEST OF POPLAR
BLUFF...MOVING NORTHEAST AT 30 MPH. THE LINE OF STORMS EXTENDED FROM
NEAR HENDRICKSON TO 4 MILES NORTH OF DONIPHAN.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  POPLAR BLUFF...WAPPAPELLO LAKE AREA...BRUSH ARBOR...HARVIELL...
  WILLIAMSVILLE...HENDRICKSON...SHOOK AND ROMBAUER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MY
Local storm report, Sep 26, 1:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             7 NW POPLAR BLUFF       36.84N 90.50W
09/26/2012  M0.75 INCH       BUTLER             MO   TRAINED SPOTTER

&&

K. SMITH
Local storm report, Sep 26, 2:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT WED SEP 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             WAPPAPELLO              36.94N 90.27W
09/26/2012  M0.75 INCH       WAYNE              MO   TRAINED SPOTTER

            DIME SIZE HAIL LASTED APPROXIMATELY TWO MINUTES ON THE
            NORTH END OF LAKE WAPPAPELLO DAM.

&&

K. SMITH
Special weather statement, Sep 26, 2:35 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT WED SEP 26 2012

ILZ088-089-092-093-MOZ086-087-110-111-262015-
ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-JOHNSON IL-PULASKI
IL-SCOTT MO-STODDARD MO-UNION IL-
235 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...SOUTHERN UNION...
NORTHWESTERN PULASKI AND WESTERN JOHNSON COUNTIES IN SOUTHERN
ILLINOIS...AND NORTHERN STODDARD...SCOTT...SOUTHERN CAPE GIRARDEAU
AND SOUTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 315
PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUTCHTOWN TO
PUXICO...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CAPE GIRARDEAU...CHAFFEE...SCOTT CITY...ORAN...BENTON...BELL
CITY...DONGOLA...TAMMS...THEBES...COMMERCE AND ULLIN.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Sep 26, 3:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT WED SEP 26 2012

ILZ085-088-089-092>094-262100-
ALEXANDER IL-JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-WILLIAMSON IL-
312 PM CDT WED SEP 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALEXANDER...SOUTHERN
WILLIAMSON...EASTERN UNION...NORTHERN PULASKI...NORTHWESTERN MASSAC
AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 400 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COBDEN TO TAMMS...
AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  VIENNA...DONGOLA...GOREVILLE...KARNAK...LAKE OF EGYPT
AREA...PULASKI...ULLIN...AND NEW GRAND CHAIN.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:00 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash31 min
Sep 25, 7:29 PM CDTSevere Thunderstorm WarningPAHJefferson31 min
Sep 26, 7:02 AM CDTAreal Flood AdvisoryPAHEdwards, Jefferson, Wabash, Wayne6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.